Article Text

Download PDFPDF
Unexpected outcome (positive or negative) including adverse drug reactions
Amlodipine poisioning complicated with acute non-cardiogenic pulmonary oedema
  1. Ruairi Hasson,
  2. Victoria Mulcahy,
  3. Hasan Tahir
  1. Department of Acute Medicine, Whipps Cross Hospital, London, UK
  1. Correspondence to Dr Hasan Tahir, hasan.tahir{at}whippsx.nhs.uk

Summary

Amlodipine poisoning is an uncommon presentation with potentially life threatening complications. As there are few cases of severe poisoning documented, management guidelines are limited. The authors present the case of a 22-year-old female who presented to hospital 6 h after ingesting 280 mg of amlodipine. She was treated with aggressive fluid resuscitation and calcium gluconate infusion. She went on to develop acute non-cardiogenic pulmonary odema for which she needed a frusemide infusion. She stayed in hospital for 5 days and was discharged after a psychiatric review with no long-term complications. The authors discuss the other management options available for patients presenting with amlodipine overdose.

View Full Text

Statistics from Altmetric.com

Footnotes

  • Competing interests None.

  • Patient consent Obtained.

Request Permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.